MAUDE Adverse Event Report: DEPUY MITEK LLC US 35MM MODULAR DRIVER - MILAGRO ADVANCE; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US 35MM MODULAR DRIVER - MILAGRO ADVANCE; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 219500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Associated medwatch: 1221934-2018-50760.
 
Event or Problem Description
It was reported via phone by the sales rep that during an acl procedure, the customer's milagro advance driver tip stripped and broke off in the screw.The doctor tapped the bone first, but stated the patient had hard bone.The doctor was able to remove the tip from the screw and used another like device to complete the procedure.There were no patient consequences or delays.The complaint devices are being returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Device received on 6-6-2018.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Associated medwatch: 1221934-2018-50760.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by dfa.Depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Investigation summary: the device was received and inspected.The complaint cannot be confirmed.Visual observation revealed no gross visual defects, and the distal tip of the driver was not damaged at all.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
Additional information received on 5/22/2018.It was reported by the rep that the breakage occured intra-op but didn't result in any surgical delays.It was reported that the doctor was able to remove the broken part.The procedure was completed using another device and alternatives were readily available.Hard bone may have contributed to the breakage.Surgical intervention wasn't planned.There were no portion of the device remain in the patient and no patient impact.

Brand Name
35MM MODULAR DRIVER - MILAGRO ADVANCE
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7536982
Report Number1221934-2018-50759
Device Sequence Number11215957
Product Code LXH
UDI-Device Identifier10886705023196
UDI-Public10886705023196
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219500
Device Lot Number1303001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer06/06/2018
05/22/2018
10/25/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date07/02/2018
10/29/2018
10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1